MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other healthcare professional.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during clean-up after a successful filter retrieval, blood was seen on the floor.It was noted that the valve had separated from the sheath contained in the gunther tulip vena cava filter retrieval set.The user pulled the sheath out of the patient's anatomy immediately and held pressure to the area, successfully stopping the bleeding.The patient did not require any interventional measures.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: it was reported, during clean-up after a successful filter retrieval, blood was seen on the floor.It was noted that the valve had separated from the sheath contained in the gunther tulip vena cava filter retrieval set.The user pulled the sheath out of the patient's anatomy immediately and held pressure to the area, successfully stopping the bleeding.The patient did not require any interventional measures.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, instructions for use, manufacturing instructions, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed separation of the hub from the blue retrieval sheath.The device was returned with a different stopcock.The sheath was severely kinked 34.3 centimeters from the distal tip, and four minor dents were noted along the shaft.The flare was correctly shaped without visible damage; however, the flare diameter was measured and determined to be out of specification.A test hub was mounted on the sheath, and even with a reasonable amount of pulling, could not be pulled off.A document-based investigation evaluation was performed.A review of the device history record revealed no failure related non-conformances.A complaint search revealed no other complaints associated with this lot number.The device history file was reviewed, and risk controls are in place for this failure mode.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.There is no evidence that additional nonconforming product exists in house or in the field.The device is packaged with instructions for use, which warn against use of excessive force during filter retrieval.Investigation has concluded that since the retrieved filter type and the dwell time is unknown and based on the limited information provided, the exact reason for the hub to separate from the sheath cannot be determined; however, the damages found on sheath suggest that the non-conforming flare combined with excessive force may have caused the separation.The instructions for use warn that excessive force should not be used to retrieve the filter.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8458723
Report Number1820334-2019-00691
Device Sequence Number2793260
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)210930(10)9229953
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9229953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1